It is currently Tue Aug 22, 2017 4:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed May 27, 2009 11:24 am 
Offline
New Poster
New Poster

Joined: Wed May 27, 2009 10:41 am
Posts: 2
I have been on either oxycontin, dilaudid, methadone, or heroine IV for pretty much the last 4 years. I have tried many times to get clean...the longest I went "clean" was almost a year at the deathadone clinic. Methadone was so hard and so long to get off of that by the time I got through the nearly half year taper off I decided to use dope just "1 time" - hey I deserved it, right? NO. 1 time turned into just twice turned into HELLO, welcome back to Heroine addiction. So the half year of pain and suffering I endured to get clean from methadone was all for nothing. I am sure many of you understand the psychological bliss that was my reality.

Interestingly enough, I am one of those very functional addicts. I have always kept a full time job, finished from a top college, and on my way to graduate school in a different state. I feel that if I don't kick this habit now, it will haunt me for the rest of my life.

I have been using a moderate to high level of heroine for the last 6 months ($300/day). I went to my suboxone doctor because I like the idea of having a take out prescription and have heard that buprenorphine easier to get off of when the time comes. My doctor told me to wait 48 hours before taking a half tab, then take another half an hour later, than repeat until 1.5 max tabs have gone under the old tongue. Even with the tranxene and colonidine the dr prescribed to help me get through the 48 hours, I still could not manage to get there. Finally on the third try, I dosed the suboxone after ~36 hours. I did an 8 mg tab in the beginning and it didn't do a thing! It may have even worsened the withdrawal (although this may have been in my mind) I later took another 8 mg and it didn't help either. So even though I knew my recepters were jammed up with the bup, I took another $160 out of my account and bought a bag of dope. Surprisingly I still got somewhat high from the bag (considerably less than normal though) and the WD symptoms went away for about 6 hours. After this experience I got angry that I spent money on the suboxone doc and the pills because they didn't do a damn thing.

About a week later I come back to my senses and decided to try sub again. I read on the net that 24 hours hsould be sufficient after dope to induct. So I took my last shot yesterday at 9am and when I woke up this morning I dropped 2 - 8 mg tabs under my tongue. I still don't feel any different and am in a mild/moderate state of WD. Some chills, sneezing, runny nose, aches, general anxiety.

My question: Is this normal to still feel some WD your first day of bup? Will this go away once I dose tomorrow? Should I dose more today? My doc gave me permission to take up to 3 tabs for my first couple days.

Thanks for reading my long post and for all the help...I really went to get through this and I think I can handle the psychological part if only the physical pains would subside.


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 29, 2009 1:46 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
It's normal to feel some withdrawal if your opiate tolerance was very high when you started Sub.

Hang in there, it should get better quickly.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject: I'm learning too...
PostPosted: Fri May 29, 2009 10:46 am 
Offline
Average Poster
Average Poster

Joined: Wed May 27, 2009 3:36 am
Posts: 7
I started the post before yours - Induction Disaster.
I was at $100 a day of the Mexican black tar heroin, IV. (I'm out west near the Mexican border). Still, sounds like your habit was/is bigger than mine. But here's what I've determined to try:
After the induction disaster last week, I've now gotten all the Bupe out of my system and am back to IV heroin, but am now waiting till I hurt to dose, and then I just do one ten dollar baloon. I'm at $30 a day now. That reduction in my habit was one good thing to come from the experience!

I've read on other sites about "Precipitated Withdrawls". That's what happened to me and they are a royal bitch, believe me! Only lasted about three hours in my case, but they are truly unbearable! When they subside, you are left in full blown withdrawls, which is actually a relief...
I've determined that some of us are super susceptible to the effects of opiates. I know I can get "hooked" and go through withdrawals for three days after just one good shot of heroin or a big dose of percocets! And that's after being clean for a couple years! People don't believe me, but it's true. Not big withdrawals, but there, for sure!

So, I'm going to have to go fifty hours after my last shot of Heroin (hope that's long enough) and then start with just 2 mg. at a time of Subutex every hour and see how it goes. From what I've read from others, I think that will work for me and should avoid the impossibly intense Precipitated Withdrawls! I'll do the bare minimum Sub for a week and then kick from that before I get too hooked on that.
That's my plan.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri May 29, 2009 4:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
Great to hear man! It's awesome that you've realized continuing to try and regulate your using isn't going to work. I know I sure tried many a time to do some "controlled" using and always ended horribly. I'd get some clonidine if I were you for waiting out those 50hrs it'll make not using quite a bit easier also lots of immodium always helped me and something to sleep a little. You make 50hrs without using before induction I'd think you'll do great :lol: Just hang in there and know there's going to be a light at the end of the tunnel but I know in withdrawals time drags on and on it won't last forever though! If you successfully make it onto Sub your life will get sooo much easier and you'll probably feel like a normal pre-opiate addiction human being! At least that's been experience. Find some friends who don't use that's been the biggest thing to help me :idea:
Good luck man I'll be thinking about you
Matt

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group